Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jul 8, 2012, 7:30 PM PDT. It took effect at Jul 9, 2012, 10:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2012, 7:30 PM PDT (02:30 UTC)
- In effect from
- Jul 9, 2012, 10:00 AM PDT
- Expired
- Jul 9, 2012, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
832 WWUS86 KHNX 090230 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 730 PM PDT SUN JUL 8 2012 ...VERY LOW HUMIDITIES TO CONTINUE IN THE KERN AND TULARE COUNTY MOUNTAINS... .HUMIDITIES HAVE BEGUN RECOVERING THIS EVENING...BUT ARE EXPECTED TO FALL BELOW 10 PERCENT IN THE KERN AND TULARE COUNTY MOUNTAINS BY LATE MONDAY MORNING. MONSOONAL MOISTURE WILL BEGIN MOVING INTO THE REGION TUESDAY FOR IMPROVED HUMIDITIES. CAZ295-091030- /O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/ /O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/ KERN COUNTY MOUNTAINS- 730 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE KERN COUNTY MOUNTAINS... ...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW HUMIDITIES WITH LONG DURATIONS...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TIMING...RELATIVE HUMIDITIES HAVE RISEN ABOVE 10 PERCENT IN MOST LOCATIONS THIS EVENING WITH SOME ADDITIONAL RECOVERY OVERNIGHT. RELATIVE HUMIDITIES WILL AGAIN FALL BELOW 10 PERCENT BY LATE MONDAY MORNING AND REMAIN LOW THROUGH MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * TEMPERATURES...AROUND 100 IN THE LOWER ELEVATIONS...AND 86 TO 96 AT THE 5000 FOOT LEVEL. * LIGHTNING...NONE. * IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND ABOUT MONDAY AND MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ298-299-090330- /O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 730 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE KERN COUNTY DESERTS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE REMAINED BELOW RED FLAG CRITERIA IN THE KERN COUNTY DESERTS. $$ CAZ297-091030- /O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/ TULARE COUNTY MOUNTAINS- 730 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE TULARE COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW HUMIDITIES AND LONG DURATIONS...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. THE LOWEST HUMIDITIES ARE EXPECTED OVER THE SEQUOIA NATIONAL FOREST. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT BY LATE MORNING AND REMAIN LOW INTO MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * TEMPERATURES...84 TO 94 AT 5000 FEET...77 TO 87 AT 8000 FEET. * LIGHTNING...NONE. * IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND ABOUT MONDAY AND MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
3 follow-up statements
698 WWUS86 KHNX 091033 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 333 AM PDT MON JUL 9 2012 ...VERY LOW HUMIDITIES TO CONTINUE IN THE KERN AND TULARE COUNTY MOUNTAINS... .MODERATE HUMIDITY RECOVERIES OCCURRING TONIGHT...BUT ARE EXPECTED TO FALL BELOW 10 PERCENT IN THE KERN AND TULARE COUNTY MOUNTAINS BY LATE MONDAY MORNING. MONSOONAL MOISTURE WILL BEGIN MOVING INTO THE REGION TUESDAY FOR IMPROVED HUMIDITIES. CAZ295-297-091845- /O.CON.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 333 AM PDT MON JUL 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...WEST TO SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT IN MOST LOCATIONS TONIGHT. RELATIVE HUMIDITIES WILL AGAIN FALL BELOW 10 PERCENT BY LATE MONDAY MORNING AND REMAIN LOW THROUGH MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * TEMPERATURES...AROUND 100 IN THE LOWER ELEVATIONS AND 85 TO 96 AT THE 5000 FEET LEVEL. * LIGHTNING...NONE. * IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND ABOUT MONDAY AND MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
756 WWUS86 KHNX 091850 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1150 AM PDT MON JUL 9 2012 ...VERY LOW HUMIDITIES TO CONTINUE IN THE MOUNTAINS OF TULARE COUNTY AND KERN COUNTY... .SINGLE DIGIT HUMIDITIES CAN BE EXPECTED FOR A PERIOD OF SEVERAL HOURS ABOVE 5000 FEET THROUGH THIS EVENING. ALTHOUGH POOR RECOVERIES ARE ANTICIPATED IN MANY AREAS TONIGHT...HUMIDITIES SHOULD RISE INTO THE TEENS AND 20S BY LATE THIS EVENING. CAZ295-297-100400- /O.CON.KHNX.FW.W.0004.000000T0000Z-120710T0400Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 1150 AM PDT MON JUL 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY LOW HUMIDITIES WITH LONG DURATIONS AT ELEVATIONS ABOVE 5000 FEET IN TULARE COUNTY AND KERN COUNTY... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. * WINDS...WESTERLY 5 TO 15 MPH WITH LOCAL GUSTS UP TO 25 MPH IN THE CANYONS AND PASSES. * TIMING...MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT CAN BE EXPECTED FOR SEVERAL HOURS ABOVE 5000 FEET. * RELATIVE HUMIDITY...AS LOW AS 3 PERCENT. HOWEVER...HUMIDITIES SHOULD RECOVER INTO THE TEENS AND 20S IN MOST AREAS BY LATER THIS EVENING. * TEMPERATURES...IN THE MID 80S TO LOWER 90S THIS AFTERNOON. * LIGHTNING...NONE. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES AND DRY FUELS WILL POSE A HIGH FIRE DANGER THROUGHOUT THE WARNED AREA THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DURFEE
020 WWUS86 KHNX 100400 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 900 PM PDT MON JUL 9 2012 CAZ295-297-100500- /O.EXP.KHNX.FW.W.0004.000000T0000Z-120710T0400Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS- 900 PM PDT MON JUL 9 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR VERY LOW HUMIDITIES FOR THE MOUNTAINS IN KERN AND TULARE COUNTIES... HUMIDITIES HAVE INCREASED ABOVE 10 PERCENT FOR MUCH OF THE MOUNTAINS IN KERN AND TULARE COUNTIES THIS EVENING. WHILE SOME AREAS ABOVE 5000 FEET COULD SEE SINGLE DIGIT HUMIDITIES AGAIN ON TUESDAY...LONG DURATIONS ARE NOT EXPECTED. HUMIDITIES WILL GRADUALLY INCREASE THROUGH THE WEEK. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:50 PM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 8, 2:50 PM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 250 PM PDT SUN JUL 8 2012 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE BUILDING INTO THE REGION THROUGH LATE THIS WEEK. DAYTIME TEMPERATURES WILL REGISTER TRIPLE DIGITS FOR THE SAN JOAQUIN VALLEY...LOWER FOOTHILLS AND THE DESERT. WELL ABOVE NORMAL READINGS WILL BE EXPERIENCED ELSEWHERE. MOISTURE FROM THE SOUTHEAST WILL MOVE INTO CENTRAL CALIFORNIA BEGINNING LATE TUESDAY FOR A THREAT OF MOUNTAINS AND DESERT THUNDERSTORMS LASTING THROUGH FRIDAY. && .DISCUSSION...THERMOMETER READINGS ARE SKYROCKETING THIS AFTERNOON UNDER THE JULY SUN AND DESTINED TO RISE ABOVE THE CENTURY MARK THROUGHOUT MUCH OF THE SJ VLY...LOWER FOOTHILLS AND THE KERN COUNTY DESERT BEFORE THE DAY IS DONE. ELSEWHERE ACROSS THE CENTRAL CA INTERIOR...TEMPERATURES THIS AFTERNOON WILL PEAK WELL ABOVE THEIR SEASONAL NORMALS. BETTER GET USED TO IT BECAUSE THE NEAREST COLD FRONT THAT COULD BRING A COMFORTABLY COOLER CHANGE IN THE WEATHER WILL PROBABLY NOT GET HERE UNTIL NEXT WEEKEND AT THE EARLIEST. INSTEAD...A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE OUR WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. THE RIDGE IS CENTERED OVER THE GREAT BASIN THIS AFTERNOON AND IT WILL REMAIN ANCHORED THERE THROUGH AT LEAST THURSDAY. SUBSIDENCE ASSOCIATED WITH THIS RIDGE OF HIGH PRESSURE IS BRINGING SOME VERY DRY AIR DOWN TO THE DESERT FLOOR AND THE HIGHER ELEVATIONS OF KERN COUNTY COUNTY TODAY WHERE HUMIDITIES ARE IN THE SINGLE DIGITS. THIS SWATH OF VERY DRY AIR CAN BE SEEN ON THE LATEST WATER VAPOR IMAGERY. ALTHOUGH HUMIDITIES WILL PROBABLY RECOVER SOMEWHAT IN THESE AREAS TONIGHT...RED FLAG CONDITIONS WILL LIKELY PERSIST INTO EARLY THIS EVENING. ALTHOUGH THE RIDGE REMAINS NEARLY STATIONARY DURING THE NEXT 72 HOURS...IT WILL BUILD MORE STRONGLY OVER CENTRAL CA EARLY THIS WEEK AND HELP DRIVE TEMPERATURES A LITTLE HIGHER EACH DAY THROUGH THE MIDDLE OF THIS WEEK. TUESDAY AND WEDNESDAY WILL PROBABLY BE THE HOTTEST DAYS. IF IT IS ANY CONSOLATION...THE RECORD HIGHS FOR FAT AND BFL ARE NOT IN JEOPARDY OF BEING BROKEN BUT THE GOOD NEWS ENDS THERE. IN THE MEANTIME...WE WILL BE WATCHING AN AREA OF MONSOONAL MOISTURE BREWING OVER THE DESERTS OF ARIZONA AND SE CA. THROUGH AT LEAST MONDAY NIGHT...THE HIGH PRESSURE RIDGE OVER THE GREAT BASIN WILL SLOW THE NORTHWESTWARD ADVANCE OF THIS MID LEVEL MOISTURE TOWARD CENTRAL CA. ITS ARRIVAL WILL BE MARKED BY SOME ALTOCUMULUS AND A NOTICEABLE INCREASE IN HUMIDITY ACROSS THE CWA BY THE MIDDLE OF THIS WEEK. AND ONCE THE MONSOON IS HERE...IT WILL LINGER THROUGH AT LEAST FRIDAY IF NOT LONGER. ITS ARRIVAL CONTINUES TO BE DISPUTED BY THE MODELS TODAY. FOR EXAMPLE...THE GFS IS STILL ABOUT 24 HRS FASTER THAN THE ECM AND ADVECTS THIS MID LEVEL TROPICAL MOISTURE NORTHWARD AS EARLY AS TUESDAY. THE MOISTURE WILL BE FAIRLY SHALLOW INITIALLY AND COULD TRIGGER ISOLATED DRY THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SIERRA BY TUESDAY AFTERNOON OR EVENING. THUNDERSTORMS WILL BECOME WETTER AND MORE NUMEROUS DURING MID TO LATE WEEK AS A DEEPER INFLUX OF MONSOONAL MOISTURE OCCURS. IT IS NOT OUT OF THE QUESTION THAT A THUNDERSTORM WANDERS OUT OF THE TEHACHAPI MOUNTAINS AND INTO THE SOUTH END OF THE SJ VLY BETWEEN WEDNESDAY NIGHT AND FRIDAY MORNING. AN INCREASE IN CLOUDINESS AND HUMIDITY WILL COMPLICATE TEMPERATURE FORECASTS FROM WEDNESDAY NIGHT THROUGH FRIDAY. DIURNAL RANGES WILL BE SMALLER AND THE AIR MIGHT FEEL MUGGY. MINIMUM TEMPS AT THE SOUTH END OF THE SJ VLY...PARTICULARLY BFL...COULD BE NEAR 80 DEGREES LATER THIS WEEK. ADDITIONALLY...HEAT INDICES IN THE HOTTEST LOCATIONS OF THE SJ VLY AND LOWER FOOTHILLS COULD BE AT OR ABOVE 105 DEGREES WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. THE MODELS ARE HINTING THAT SOME RELIEF FROM THE HEAT WILL OCCUR NEXT WEEKEND AS A WEAK UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC TURNS THE WINDS ALOFT TO A SOUTHWESTERLY DIRECTION AND PUSHES MONSOONAL MOISTURE EAST OF THE CWA...PERHAPS AS EARLY AS SATURDAY AFTERNOON. WILL REMAIN CAUTIOUSLY OPTIMISTIC FOR NOW AS MODELS USUALLY TRY TO BUST DOWN UPPER LEVEL RIDGES TOO QUICKLY WHEN THEY ARE PARKED OVER THE FOUR CORNERS REGION. && .AVIATION... VFR CONDITIONS CAN BE EXPECTED ACROSS CENTRAL CALIFORNIA THROUGH 00Z TUESDAY. && .AIR QUALITY ISSUES... ON SUNDAY JULY 8 2012... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO... KERN AND TULARE COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ095-098-099. && PUBLIC...DURFEE AVN/FW...BROTHERTON SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 8, 3:41 PM PDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 341 PM PDT SUN JUL 8 2012 CAZ095-098-099-091230- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 341 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING UNTIL 9 PM PDT TONIGHT... ...CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM PDT TONIGHT FOR VERY LOW RELATIVE HUMIDITY. PLEASE REFER TO /SFORFWHNX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO THE SOUTHERN SIERRA NEVADA...TEHACHAPI MOUNTAINS AND THE KERN COUNTY DESERT TUESDAY THROUGH FRIDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-091230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 341 PM PDT SUN JUL 8 2012 ...CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO THE SOUTHERN SIERRA NEVADA TUESDAY THROUGH FRIDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
In the hours before
Special weather statement, Jul 8, 6:30 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 630 PM PDT SUN JUL 8 2012 CAZ089>099-091330- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 630 PM PDT SUN JUL 8 2012 ...TRIPLE DIGIT HEAT TO CONTINUE IN THE LOWER ELEVATIONS... ...INCREASING THREAT OF THUNDERSTORMS IN THE MOUNTAINS AND DESERT THIS WEEK... HIGH PRESSURE OVER CENTRAL CALIFORNIA WILL MAINTAIN TRIPLE DIGIT HEAT UNTIL AT LEAST THURSDAY IN THE SAN JOAQUIN VALLEY...LOWER SIERRA NEVADA FOOTHILLS AND THE KERN COUNTY DESERT. HIGH TEMPERATURES IN THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT WILL RANGE FROM 100 TO 110 DEGREES BY TUESDAY AND WEDNESDAY. TEMPERATURES COULD APPROACH RECORD READINGS ON WEDNESDAY. THE HOTTEST LOCATIONS IN THE SIERRA NEVADA FOOTHILLS WILL BE NEAR 106 DEGREES. HIGH TEMPERATURES COULD EVEN REACH NEAR 100 IN YOSEMITE VALLEY MONDAY THROUGH WEDNESDAY. MOISTURE IS EXPECTED TO BEGIN TO FLOW FROM THE SOUTHEAST INTO THE REGION BY TUESDAY. AS A RESULT...IN THE SOUTHERN SIERRA NEVADA AS WELL AS THE TEHACHAPI MOUNTAIN AND THE KERN DESERT AREAS...THERE IS AN INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. THIS THREAT IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND CONTINUE THROUGH FRIDAY EVENING. PERSONS PLANNING TIME OUTDOORS OVER THE NEXT SEVERAL DAYS SHOULD PRACTICE HEAT SAFETY TIPS. KEEP YOUR BODY HYDRATED WITH PLENTY OF WATER...WEAR LIGHT LOOSE-FITTING CLOTHING AND AVOID STRENUOUS ACTIVITY...ESPECIALLY DURING THE HOTTEST PART OF THE DAY. KEEP IN MIND THAT PETS NEED PLENTY OF WATER AND SHADE TOO. SANGER WEATHER.GOV/HANFORD
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.